Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quasi-flats in semihyperbolic groups


Author: P. Papasoglu
Journal: Proc. Amer. Math. Soc. 126 (1998), 1267-1273
MSC (1991): Primary 20F32
DOI: https://doi.org/10.1090/S0002-9939-98-04467-0
MathSciNet review: 1459144
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the Cayley graph of a group which is semihyperbolic but not hyperbolic contains a subset quasi-isometric to $\mathbb{R}^{2} $.


References [Enhancements On Off] (What's this?)

  • [A-B] J.Alonso, M.Bridson, Semihyperbolic groups, Proc. London Math. Soc. (3) 70 (1995), 56-114. MR 95j:20033
  • [Br] M.Bridson, On the existence of flat planes in spaces of non-positive curvature, Proc. Amer. Math. Soc. 123 (1995), 223-235. MR 95d:53048
  • [Eb] P.Eberlein, Geodesic flow in certain manifolds without conjugate points, Trans. AMS,167, pp. 151-170, 1972. MR 45:4453
  • [Ep] D.Epstein, Word Processing in Groups, Jones and Bartlett, Boston, 1992. MR 93i:20036
  • [Gr] M.Gromov, Hyperbolic groups, in Essays in Group Theory, ed. by S.M.Gersten, MSRI publ., vol.8, Springer Verlag, 1987, pp. 75-263. MR 89e:20070
  • [G-S] S.M.Gersten, H.Short, Rational subgroups of biautomatic groups, Annals of Math. 134, 1991, pp. 125-158. MR 92g:20092
  • [L-S] R.Lyndon, P. Schupp, Combinatorial group theory, Springer Verlag, 1977. MR 58:28182
  • [M-O] L.Mosher, U.Oertel, Spaces which are not negatively curved,, preprint, Rutgers University.
  • [P] P.Papasoglu, Strongly geodesically automatic groups are hyperbolic, Inventiones Mathematicae, 121 (1995), 323-334. MR 96h:20073
  • [S] H.Short, Groups and combings, preprint ENS Lyon.
  • [Sc] V.Schroeder On the fundamental group of a visibility manifold, Math.Z. 192, pp. 347-351, 1986. MR 87i:53062

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20F32

Retrieve articles in all journals with MSC (1991): 20F32


Additional Information

P. Papasoglu
Affiliation: Department of Mathematics, University of Paris-Sud, Bat 425, Orsay, France
Email: panos@matups.matups.fr

DOI: https://doi.org/10.1090/S0002-9939-98-04467-0
Received by editor(s): November 28, 1995
Received by editor(s) in revised form: October 15, 1996
Communicated by: James West
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society